Aa
A
A
A
Close
ADD / ADHD Community
3.38k Members
Avatar universal

Atomoxetine side effects!

I'm a 24-year-old diagnosed with adult ADD. I started taking Atomoxetine a few days ago, starting with 40 mg, then increased to a maintenance dose of 80mg. I'm seeing an improvement in my concentration, but I've been experiencing uncomfortable palpitations for a couple of days. Is it okay to take a beta-blocker until these side effects wear-off?

Another couple of questions:

Could Atomoxetine increase blood glucose levels by any means (in a non-diabetic)?
Does combining it with an OCD treatment (an SSRI like Escitalopram) have serious interactions?
1 Responses
189897 tn?1441126518
COMMUNITY LEADER
     There is a warning to tell your doctor if combining escitalopram with a beta blocker.  So you definitely want to check that out.  Don't know about the blood glucose levels but would be surprised if it did.
     My big surprise is that your dose got jumped up so quickly.   Go low and go slow is the standard.  You completely missed the 60 dose.  And atomoxetine takes two to four weeks to be effective.  Your doc should have told you that.  You should probably have given it more time.  It sounds like an over dose.  Definitely tell your doc what is happening and see about cutting back.  The sooner, the better.
    Any reason why you went with atomoxetine instead of the normal stim meds like ritalin?
Have an Answer?
Top Children's Development Answerers
189897 tn?1441126518
San Pedro, CA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Fearing autism, many parents aren't vaccinating their kids. Can doctors reverse this dangerous trend?
Yummy eats that will keep your child healthy and happy
What to expect in your growing baby
Is the PS3 the new Prozac … or causing ADHD in your kid?
Autism expert Dr. Richard Graff weighs in on the vaccine-autism media scandal.
Could your home be a haven for toxins that can cause ADHD?